Alert archive / Georgia / Red Flag Warnings in 2007

Red Flag Warning 52, NWS Tallahassee, FL

April 9, 200726 counties in Georgia; 13 counties in Florida

NWS Tallahassee, FL issued this red flag warning at Apr 9, 2007, 11:51 AM EDT for 26 counties in Georgia; 13 counties in Florida. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 9, 2007, 11:51 AM EDT (15:51 UTC)
Expired
Apr 9, 2007, 7:00 PM EDT
In force
7 hr
Issued by
NWS Tallahassee, FL
All 39 counties

Bay County, FL, Calhoun County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL, Baker County, GA, Ben Hill County, GA, Berrien County, GA, Brooks County, GA, Calhoun County, GA, Clay County, GA, Colquitt County, GA, Cook County, GA, Decatur County, GA, Dougherty County, GA, Early County, GA, Grady County, GA, Irwin County, GA, Lanier County, GA, Lee County, GA, Lowndes County, GA, Miller County, GA, Mitchell County, GA, Quitman County, GA, Randolph County, GA, Seminole County, GA, Terrell County, GA, Thomas County, GA, Tift County, GA, Turner County, GA, Worth County, GA

The radar

The Tallahassee radar (KTLH), 71 km from the middle of the area, began a volume at 15:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 3.9 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2007-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2007-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2563 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTAE 091551
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1151 AM EDT MON APR 9 2007

...A RED FLAG WARNING IS NOW IN EFFECT UNTIL 7 PM EDT /6PM CDT
THIS EVENING ACROSS SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE
FLORIDA BIG BEND AND EASTERN PANHANDLE DUE TO LONG DURATIONS OF
LOW RELATIVE HUMIDITY...

.DISCUSSION...THE LOW-LEVEL DRY AIR WILL REMAIN IN PLACE OVER
PORTIONS OF THE AREA THROUGH THIS EVENING. LOW-LEVEL MOISTURE
WILL BEGIN TO INCREASE TONIGHT AND TUESDAY AHEAD OF AN
APPROACHING GULF LOW PRESSURE SYSTEM.

FLZ007-009>014-016>019-026>028-092300-
/O.NEW.KTAE.FW.W.0052.070409T1551Z-070409T2300Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-GADSDEN-
LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-
1151 AM EDT MON APR 9 2007 /1051 AM CDT MON APR 9 2007/

...RED FLAG WARNING IN EFFECT UNTIL 7 PM EDT /6 PM CDT/ THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT THROUGH THE EARLY EVENING DUE TO
LONG PERIODS OF LOW RELATIVE HUMIDITY BELOW 35 PERCENT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE
HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

GAZ120>131-142>148-155>161-092300-
/O.NEW.KTAE.FW.W.0052.070409T1700Z-070409T2300Z/
QUITMAN-CLAY-RANDOLPH-CALHOUN-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-
TIFT-BEN HILL-IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-
BERRIEN-SEMINOLE-DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
1151 AM EDT MON APR 9 2007

...RED FLAG WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT THROUGH THE EARLY EVENING DUE TO
LONG PERIODS OF LOW RELATIVE HUMIDITY BELOW 25 PERCENT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE
HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

GIBBS

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Apr 9, 11:41 AM EDT, 10 minutes earlier.

Area forecast discussion, Apr 9, 11:41 AM EDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1141 AM EDT MON APR 9 2007

.UPDATE...
BASED ON THE LATE MORNING SURFACE OBSERVATIONS AND RUC FORECAST WE
JUST LOWERED OUR DEWPOINT FORECASTS BY SEVERAL DEGREES. IT APPEARS
THAT THE 00 UTC NUMERICAL GUIDANCE UNDERESTIMATED THE AMOUNT OF
MIXING THAT WOULD OCCUR...AND THERE IS SOME VERY DRY AIR ABOVE THE
SURFACE (DESPITE THE OCCASIONAL LIGHT RAIN THIS MORNING). THE
RESULTING RELATIVE HUMIDITY VALUES REQUIRE A RED FLAG WARNING FOR
ALL OF OUR FL ZONES EXCEPT LAFAYETTE...DIXIE...AND FRANKLIN
COUNTIES...AND ALL OF OUR GA ZONES.

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...RED FLAG WARNING THIS AFTERNOON.
FL...RED FLAG WARNING THIS AFTERNOON EXCEPT FOR
     LAFAYETTE...DIXIE...AND FRANKLIN COUNTIES.
GMZ750...NONE.
GMZ755...NONE.
GMZ770...NONE.
GMZ775...NONE.
&&

FOURNIER/GIBBS
Hazardous weather outlook, Apr 9, 5:23 AM EDT, 6 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
523 AM EDT MON APR 9 2007

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-100900-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
523 AM EDT MON APR 9 2007 /423 AM CDT MON APR 9 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ALABAMA...FLORIDA...SOUTH CENTRAL GEORGIA...SOUTHWEST GEORGIA AND
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT

A WEAK WARM FRONT SOUTH OF THE COASTAL WATERS WILL PROVIDE THE
LIFT FOR SCATTERED SHOWERS AND SPRINKLES THROUGH TONIGHT. THESE
SHOWERS WILL GENERALLY BE ON THE LIGHT SIDE WITH SMALL RAINFALL
ACCUMULATIONS EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SHOWERS WILL CONTINUE TUESDAY AND TUESDAY NIGHT TO THE NORTH OF A
WARM FRONT OVER THE COASTAL WATERS. A FEW EMBEDDED THUNDERSTORMS
ARE POSSIBLE WITH THE SHOWERS...HOWEVER ANY STORMS SHOULD REMAIN
BELOW SEVERE LIMITS. ISOLATED TO WIDELY SCATTERED SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY THROUGH FRIDAY...MAINLY
IN THE AFTERNOON HOURS.

A COLD FRONT IS EXPECTED TO CROSS THE REGION LATE SATURDAY OR
SATURDAY NIGHT WITH A POSSIBLE ROUND OF SHOWERS AND THUNDERSTORMS.
A FEW OF THESE STORMS MAY BE ON THE STRONG SIDE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

MROCZKA

Nearby

Red Flag Warnings in Georgia, 2007Red Flag Warnings in Florida, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.